Hail, Anderson
- When
- June 2, 6:44 PM EST to 6:55 PM EST
- Where
- Anderson County, Oak Ridge
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.017, -84.267
Penny size hail in the city of Oak Ridge
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 2, 5:30 PM EST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 630 PM EDT WED JUN 2 2004 .DISCUSSION...UPDATED ZONES GROUPING TO INCLUDE ISSUANCE OF SEVERE THUNDERSTORM WATCH 384. STORMS ARE EXPECTED TO BE WIDELY SCATTERED. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT(1000 PM CDT). VA...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT(1000 PM CDT). && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 534 AM EDT WED JUN 2 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 534 AM EDT (434 AM CDT) WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY... BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The Knoxville radar (KMRX), 80 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
Penny size hail in the city of Oak Ridge
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404803.